MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 10X35MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 10X35MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207568
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an acl (anterior cruciate ligament) reconstruction, after fixing the biorci 10x35mm screw to the tibia, when the extended leg was placed, it was noticed that the 10x35mm screw was passing with difficulty and it broke.The broken screw was recovered using a needle holder and a screwdriver.The procedure was successfully completed without significant delay using a back-up biorci 10x30mm screw into the same bone hole.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7207568 scr biorci 10x35mm strl bx 1intended for use in treatment has been returned for evaluation.The information provided states: ¿during an acl (anterior cruciate ligament) reconstruction, after fixing the biorci 10x35mm screw to the tibia, when the extended leg was placed, it was noticed that the 10x35mm screw was passing with difficulty and it broke.The broken screw was recovered using a needle holder and a screwdriver¿.Visual assesment confirms fractured screw.The distal threads have been chewed up.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied.Per instructions for use: ¿excessive force should not be placed on the delivery instrument¿.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI 10X35MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9696314
Report Number1219602-2020-00196
Device Sequence Number16858987
Product Code HWC
UDI-Device Identifier03596010426291
UDI-Public03596010426291
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number7207568
Device Catalogue Number7207568
Device Lot Number50725469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight100